Skip to main content

Accretive Nonlinear Operators in Banach Spaces

  • Chapter
  • First Online:
Nonlinear Differential Equations of Monotone Types in Banach Spaces

Part of the book series: Springer Monographs in Mathematics ((SMM))

  • 2200 Accesses

Abstract

This chapter is concerned with the general theory of nonlinear quasi-m-accretive operators in Banach spaces with applications to the existence theory of nonlinear elliptic boundary value problems in L p-spaces and first-order quasilinear equations. While the monotone operators are defined in a duality pair (X;X*) and, therefore, in a variational framework, the accretive operators are intrinsically related to geometric properties of the space X and are more suitable for nonvariational and nonHilbertian existence theory of nonlinear problems. The presentation is confined, however, to the essential results of this theory necessary to the construction of accretive dynamics in the next chapter.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
$34.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or eBook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 84.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 109.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info
Hardcover Book
USD 109.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. V. Barbu, Continuous perturbation of nonlinear m-accretive operators in Banach spaces, Boll. Unione Mat. Ital., 6 (1972), pp. 270–278.

    MATH  MathSciNet  Google Scholar 

  2. V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noordhoff, Leyden, 1976.

    MATH  Google Scholar 

  3. Ph. Bénilan, H. Brezis, M.G. Crandall, A semilinear equation in L 1(R N), Ann. Scuola Norm. Sup. Pisa, 2 (1975), pp. 523–555.

    MATH  Google Scholar 

  4. H. Brezis, W. Strauss, Semilinear elliptic equations in L 1, J. Math. Soc. Japan, 25 (1973), pp. 565–590.

    Article  MATH  MathSciNet  Google Scholar 

  5. M.G. Crandall, The semigroup approach to first-order quasilinear equation in several space variables, Israel J. Math., 12 (1972), pp. 108–132.

    Article  MATH  MathSciNet  Google Scholar 

  6. M.G. Crandall, A. Pazy, Semigroups of nonlinear contractions and dissipative sets, J. Funct. Anal., 3 (1969), pp. 376–418.

    Article  MATH  MathSciNet  Google Scholar 

  7. M.G. Crandall, A. Pazy, On accretive sets in Banach spaces, J. Funct. Anal., 5 (1970), pp. 204–217.

    Article  MATH  MathSciNet  Google Scholar 

  8. K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1975.

    Google Scholar 

  9. J. Dautray, J.L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, Springer-Verlag, Berlin, 1982.

    Google Scholar 

  10. T. Kato, Accretive operators and nonlinear evolution equations in Banach spaces, Nonlinear Functional Analysis, F. Browder (Ed.), American Mathemathical Society, Providence, RI, 1970, pp. 138–161.

    Google Scholar 

  11. R.H. Martin, Nonlinear Operators and Differential Equations in Banach Spaces, John Wiley and Sons, New York, 1976.

    MATH  Google Scholar 

  12. G. Stampacchia, Equations Elliptiques du Second Ordre à Coefficients Discontinues, Les Presses de l'Université de Montréal, Montréal, 1966.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Viorel Barbu .

Rights and permissions

Reprints and permissions

Copyright information

© 2011 Springer Science+Business Media, LLC

About this chapter

Cite this chapter

Barbu, V. (2011). Accretive Nonlinear Operators in Banach Spaces. In: Nonlinear Differential Equations of Monotone Types in Banach Spaces. Springer Monographs in Mathematics. Springer, New York, NY. https://doi.org/10.1007/978-1-4419-5542-5_3

Download citation

Publish with us

Policies and ethics